Alert archive / California / Wind Advisories in 2005
Wind Advisory 11, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 28, 2005, 4:00 AM PST for Siskiyou County, California. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2005, 4:00 AM PST (12:00 UTC)
- Expired
- Dec 28, 2005, 9:51 AM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 281200 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 400 AM PST WED DEC 28 2005 CAZ081-281800- /O.CAN.KMFR.HW.W.0013.000000T0000Z-051228T2000Z/ /O.NEW.KMFR.WI.Y.0011.051228T1200Z-051228T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 400 AM PST WED DEC 28 2005 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. A STRONG LOW PRESSURE SYSTEM CONTINUES TO BRING STRONG WINDS TO THE SHASTA VALLEY...ALTHOUGH EARLIER WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS UP TO 60 MPH HAVE DECREASED TO 20 TO 30 MPH WITH GUSTS TO 40 MPH. USE CAUTION WHEN TRAVELING ALONG I-5 THROUGH THIS AREA...ESPECIALLY IN HIGH PROFILE VEHICLES. WINDS WILL REMAIN STRONG UNTIL THE FRONT PASSES TO THE EAST...AROUND MID MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ORZ021-022-281800- /O.CON.KMFR.HW.W.0014.000000T0000Z-051228T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 400 AM PST WED DEC 28 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. AN INTENSE LOW PRESSURE SYSTEM APPROACHING THE COAST IS RESULTING IN SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 75 MPH ALONG THE COAST. THE STRONGEST WINDS ARE IN THE VICINITY OF THE HEADLANDS AND OTHER HIGHER EXPOSED AREAS. THESE WINDS WILL CONTINUE THROUGH MID MORNING BEFORE TAPERING OFF AS THE FRONT MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS76 KMFR 281751 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 951 AM PST WED DEC 28 2005 ORZ021-022-290200- /O.CAN.KMFR.HW.W.0014.000000T0000Z-051228T1800Z/ /O.NEW.KMFR.HW.A.0008.051230T0200Z-051230T2000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 951 AM PST WED DEC 28 2005 ...HIGH WIND WARNING IS CANCELLED... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. THE HIGH WIND WARNING PREVIOUSLY IN EFFECT THIS MORNING HAS BEEN CANCELLED. WINDS HAVE DECREASED AT THE COAST AS A COLD FRONT MOVES INLAND. ANOTHER STRONG LOW PRESSURE SYSTEM IS EXPECTED TO BRING HIGH WINDS TO THE COAST THURSDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ081-281900- /O.CAN.KMFR.WI.Y.0011.000000T0000Z-051228T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 951 AM PST WED DEC 28 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY FOR THE SHASTA VALLEY. WINDS HAVE DECREASED AS A COLD FRONT MOVES INLAND. $$ MUNDELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 28, 3:00 AM PST, 1 hour earlier.
Area forecast discussion, Dec 28, 3:00 AM PST, 1 hour before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
300 AM PST WED DEC 28 2005
.DISCUSSION...AXIS OF A STRONG UPPER TROUGH WILL MOVE THROUGH THE
CWA TODAY...BRINGING A ROUND OF HEAVY SHOWERS AND ISOLATED THUNDER
OVER THE COASTAL WATERS. WINDS ARE ABATING AT THE COAST AND HAVE
DROPPED BELOW CRITERIA IN THE SHASTA VLY...BUT THE POTENTIAL
REMAINS FOR WINDS UNTIL FROPA LATER THIS MORNING. WIDESPREAD HEAVY
RAIN HAS LIGHTENED SOMEWHAT...BRINGING A RESPITE TO RISING RIVERS.
FLOOD WARNINGS WILL REMAIN IN EFFECT THROUGHOUT...THOUGH.
SNOW LEVELS ARE RISING AND ARE CURRENTLY AROUND 8500 FEET...ADDING
SNOWMELT TO THE RUNOFF. LEVELS WILL BEGIN TO DROP THIS AFTERNOON TO
NEAR PASS LEVEL AND REMAIN THERE FOR THE WEEK...ALTHOUGH NOT MUCH
ADDITIONAL ACCUMULATION EXPECTED BY THE TIME IT LOWERS TO THE
ROADS. A WEAK RIDGE MOVES IN FOR THURSDAY...BUT CONTINUED ONSHORE
FLOW KEEPS POPS AROUND...FOLLOWED BY AN INTENSE SYSTEM PROGGED TO
SLAM INTO THE REGION THURSDAY NIGHT AND FRIDAY. MORE FLOODING AND
HIGH WINDS ARE EXPECTED IN THIS ROUND. THE REMAINDER OF THE
FORECAST CONTINUES WITH TROPICALLY CONNECTED CYCLONES INTERSPERSED
ABOUT EVERY 36 HOURS.
&&
.AVIATION...STRONG LOW MOVING TOWARD THE COAST IS PRODUCING STRONG
SOUTH WINDS AT THE COAST...NEAR WEED IN THE LEE OF MOUNT SHASTA...AND
ALSO OVER THE TERRAIN ABOVE 2000 FEET IN SOUTH WEST OREGON. THIS
CONTINUES UNTIL COLD FRONTAL PASSAGE AROUND 16Z WEDS. CONDITIONS
INLAND WILL BE GENERALLY VFR UNTIL THE FRONT MOVES INLAND TOMORROW
MORNING...THEN LOWERING CEILINGS WITH A MORE WIDESPREAD MTN
OBSCURATION EXPECTED. COAST SHOULD REMAIN MVFR THROUGH THE PD WITH
ISOLD VFR CONDITIONS IN HEAVY RAIN...ISOLD THUNDER THROUGH WEDS.
WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE TO OR/CA BORDER 0-60 NM.
HIGH WIND WARNING SOUTH COAST COAST THROUGH 6AM WEDNESDAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO CA BORDER
0-60 NM.
HIGH SURF ADVISORY SOUTH COAST UNTIL 4 AM PST THURSDAY.
FLOOD WARNING FOR THE SOUTH AND NORTH FORKS OF THE COQUILLE
RIVER NEAR MYRTLE POINT...AND FOR THE COQUILLE RIVER AT
COQUILLE THROUGH THURSDAY AFTERNOON
FLOOD WARNING IN EFFECT FOR THE ROGUE RIVER FROM BELOW GOLD RAY
DAM TO AGNESS THROUGH WEDNESDAY EVENING
FLOOD WARNING IN EFFECT FOR THE ILLINOIS RIVER AT KERBY THROUGH
WEDNESDAY AFTERNOON
FLOOD WARNING IN EFFECT FOR THE COW CREEK AT RIDDLE THROUGH
WEDNESDAY AFTERNOON
FLOOD WARNING IN EFFECT FOR THE SOUTH UMPQUA FROM NEAR WINSTON
TO ROSEBURG THROUGH WEDNESDAY EVENING
FLOOD WARNING IN EFFECT FOR THE DEER CREEK AT ROSEBURG THROUGH
WEDNESDAY AFTERNOON
FLOOD WATCH FOR EASTERN OREGON ZONES 029-030 INCLUDING THE
SPRAGUE
RIVER FROM BEATTY TO CHILOQUIN THURSDAY THROUGH THURSDAY NIGHT
CA...GALE WARNING...OR/CA BORDER TO PT ST GEORGE 0-60 NM.
WIND ADVISORY SHASTA VALLEY THROUGH 10AM WEDNESDAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR BORDER TO PT ST
GEORGE CA 0-60 NM.
FLOOD WARNING FOR THE SISKIYOU COUNTY INCLUDING THE KLAMATH AND
SCOTT RIVERS THROUGH THURSDAY NIGHT.
&&
BERTEAU
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 27, 3:10 PM PST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 310 PM PST TUE DEC 27 2005 PZZ350-353-356-370-373-376-281400- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 1120 AM PST TUE DEC 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING FROM THIS EVENING TO WEDNESDAY AFTERNOON. SEE COASTAL WATERS FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE WARNING CONTINUES THROUGH WEDNESDAY AFTERNOON. ORZ021-022-281400- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 315 PM PST TUE DEC 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH WINDS ARE EXPECTED TONIGHT THROUGH WEDNESDAY MORNING. SEE HIGH WIND WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH WINDS CONTINUE INTO WEDNESDAY MORNING. ORZ023-024-026-281400- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- 315 PM PST TUE DEC 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL WILL BRING MOST RIVERS IN SOUTHWEST OREGON ABOVE FLOOD STAGE WEDNESDAY. SEE FLOOD WARNING FOR DETAILS. CAZ081-281400- CENTRAL SISKIYOU COUNTY- 315 PM PST TUE DEC 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH WIND WARNING REMAINS IN EFFECT. SEE HIGH WIND WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH WIND WARNING CONTINUES UNTIL 12 PM PST WEDNESDAY. CAZ081-084-0RZ029-281400- CENTRAL SISKIYOU COUNTY-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- 315 PM PST TUE DEC 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT FROM LATE TONIGHT. SEE FLOOD WATCH FOR DETAILS. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOOD WATCH CONTINUES THROUGH THURSDAY AFTERNOON. CAZ080-281400- WESTERN SISKIYOU COUNTY- 315 PM PST TUE DEC 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA .DAY ONE...TODAY FLOOD WARNING FOR THE SCOTT RIVER AT FORT JONES AND THE KLAMATH RIVER AT SEIAD VALLEY TONIGHT. SEE FLOOD WARNING FOR DETAILS. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOOD WARNING CONTINUES THROUGH THURSDAY NIGHT. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
In the hours before
Local storm report, Dec 27, 10:28 PM PST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1028 PM PST TUE DEC 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HEAVY RAIN 1 N ROSEBURG 43.23N 123.36W
12/27/2005 1.68 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR TOTAL RAINFALL ENDING AT 10 PM PST.
&&
JACOBSNearby
Wind Advisories in California, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.